Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 82, NWS Pittsburgh, PA

June 26, 2025Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 26, 2025, 6:40 PM EDT for Tuscarawas County, Ohio. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 6:40 PM EDT (22:40 UTC)
Expired
Jun 26, 2025, 8:31 PM EDT
In force
111 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:00 PM EDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 26, 1:00 PM EDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
100 PM EDT Thu Jun 26 2025

.SYNOPSIS...
Hot and humid through the end of the week with daily afternoon
storm, isolated flooding, and severe wind chances. Rain chances
decrease Sunday, followed by another active period Monday to
Tuesday before temperatures return to near normal and conditions
trend slightly drier mid-week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Heat concerns continue through the afternoon for most of the
  area, with indices approaching 100F, hottest for valley and
  urban locations.
- A marginal chance of severe wind and flooding into the
  afternoon and evening with downburst potential.
---------------------------------------------------------------

Heat concerns linger through the period with mostly the effects
of cumulative heat stress. While we anticipate that heat will
not be as warm as days prior (40% to 80% chance of heat
indices >95F in the Heat Advisory Area). Impacts will be
highest for valley and urban locations given anticipated highest
heat indices and stresses on existing infrastructure.
Additionally, the impacts may be higher for areas that do not
receive rain and are not impacted by a cold pool, though the
exact locations remain low confidence up to a couple hours
before occurrence. In areas impacted by rain or cooler
temperatures, there may be some relief this afternoon.

As for the severe threat, the 12Z morning sounding has shown a
mostly saturated profile with weak, generally westerly, flow.
DCAPE is not as stark as the day prior, but SPC mesoanalysis
shows pockets of 800 J/kg to 1000 J/kg moving overhead with
roughly 1500 J/kg to 2000 J/kg of MLCAPE. A mature cell in this
environment will be capable of producing downburst wind
threats. RAP analysis indicates a freezing level of roughly
13kft as of noon and the -10C to -30C layer between 19kft and
28kft. A developed cell ingesting liquid water in an updraft
into this level would be most opportune to develop an icy core.
The higher the cell develops and the broader the cell is, the
moore likely severe criteria may be met at the surface when the
core falls out.

In tandem with the wind threat will come the flooding threat.
The morning sounding still has an anomalously high 1.68" PWAT
reading. With weak westerly flow, we would expect storms that
develop on the west side of cold pools (up-shear) to be mostly
stationary. Unlike yesterday, flow aloft is westerly, so anvils
may blow east and leave this side of developed cells in
comparatively clearer skies, and potentially more instability.
These reasons are all supportive of an afternoon/evening flood
threat that slightly lags the severe threats.

Development is generally expected in the 1pm to 3pm timeframe as
the convective temperature in the upper 80s are reached. The
most likely area for development today may be along the rugged
cumulus between Cleveland and Pittsburgh, perhaps aggravated by
an inland penetrating lake boundary. A secondary area may be
rugged cu moving in from Columbus, OH.

Into tonight, convective coverage is expected to drop off,
though elevated instability may keep a very isolated shower or
two. Nonetheless, threat chances would be lower should any rain
develop. Dew points in the upper 60s and low 70s will keep
temperatures anomalously warm, with a 30% to 70% chance of
staying above 70F overnight, highest for the urban and valley
areas. This has justified the continuation of the heat advisory
with cumulative heat stress.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Heat concerns continue on Friday; heat advisory will be in
  effect through 8pm Friday.
- Daily downburst wind and flooding threats in the afternoon and
  evening continue through at least Saturday.
----------------------------------------------------------------

On Friday, chances of heat indices exceeding 90F are generally
60% to 100% within the heat advisory, and there is roughly a 50%
chance of exceeding indices of 95F in valley and urban
locations. Again, we expect this to follow a downtrend in
temperatures we have been seeing since Wednesday, but the main
point for continuing the advisory is cumulative heat stress.

A for impactful weather, the environment will generally be
unchanged from the days prior. SBCAPE will be between 2000 J/kg
and 2500 J/kg, shear will likely be light (<=10kts) and from
the west both south and west of Pittsburgh, with higher values
toward the ridges, and DCAPE may be between 600 J/kg and 800
J/kg (ranges determined by 25th and 75th HREF percentiles).
This will once again be supportive of a downburst wind threat in
mature cells, and a flooding threat on up-shear development of
cells, particularly including northern WV, eastern Ohio, and the
far southwest corner of PA.

Again development is expected to die down overnight with a loss
of heating, and the heat advisory will be allowed to expire at
8pm as temperatures cool and Saturday temperatures to not near
advisory criteria.

Saturday, a boundary sinking from the north in a similar
environment will continue to allow for downburst wind and
flooding threats. LREF mean analysis shows 1500 J/kg MLCAPE, 650
DCAPE, and PWATS back up near 1.8" to 1.9" in moisture pooling
along the boundary. Perhaps given the environment and slow
southward sagging boundary, flooding threats may be a bit higher
than days prior, depending on the coverage, with increased
training potential.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
KEY MESSAGES:

- Potential for storms and locally heavy rainfall through at
  least Monday and possibly on Tuesday.
-------------------------------------------------------------------

The boundary is forecast to sag south of Sunday with ML
techniques suggesting lower probabilities of severe weather, and
any chances of flooding most likely for northern West Virginia
in the vicinity of the boundary.

Monday, at least some return flow is expected as the boundary
draws back north. Southwest flow prevails with increasing
precipitation chances yet again as temperature spreads are
mostly encompassed in the upper 80s to low 90s. Once again, this
will allow more wind and flooding threats.

A frontal passage is forecast sometime late Monday into Tuesday
that will maintain flooding chances before a cold front finally
clears the oppressive airmass out with a return to more normal
temperatures and moisture for mid-week. Clusters indicate this
pattern change, at least temporarily, is high confidence.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Scattered thunderstorms are expected to develop this afternoon
and evening in a similar manner to Wednesday as convection fires
in the vicinity of a quasi-stationary front across the region.
Development looks to start north of I-80 and drift southward
before additional development gets going along remnant outflows.
Included a TEMPO for thunder, variable wind gusts, and
associated restrictions at all airports during the most likely
time of occurrence owing to low predictability in placement and
timing in this environment, though it's possible that storms
linger around an hour or two longer than the cutoff currently
included as the weakening trend takes hold after sunset.

Mid-level clouds should linger into the evening with VFR
expected. Patchy MVFR/IFR in fog/stratus is expected Friday
morning with low-level moisture in place, and restrictions are
most probable at sites that see the most rain today, but given
the low predictability of the drivers for restrictions
(convection today) opted to hold off until the next TAF cycle
when we can get a better idea of where those might be.

Outlook...
More numerous showers and thunderstorms are expected Friday and
Saturday afternoon and evening as the front wavers across the
region. There is a lesser potential for afternoon showers/storms
on Sunday as high pressure briefly brushes by to the north.
Showers/storms return again Monday with an approaching cold
front.

&&

.CLIMATE...
Daily record high maximum (left) and daily record high minimum (right)
temperatures for Thursday are listed below.

Thursday June 26th
Pittsburgh, PA:         95F (1966)              75F (1952)
Zanesville, OH:         97F (1952)              73F (1952)
Morgantown, WV:         96F (1952)              74F (1952)
Dubois, PA:             91F (1966)              66F (2000)
Wheeling, WV:           96F (1943, 1952)        73F (1952)
New Philadelphia, OH:   99F (1988)              71F (2022)

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Friday for PAZ013-014-020>022-029-
     031-073-075.
OH...Heat Advisory until 8 PM EDT Friday for OHZ039>041-048>050-
     057>059-068-069.
WV...Heat Advisory until 8 PM EDT Friday for WVZ001>004-012-021-509-
     510.

&&

SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...MLB
CLIMATE...MLB
Hazardous weather outlook, Jun 26, 1:20 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
120 PM EDT Thu Jun 26 2025

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073-
075-WVZ001>004-012-021-509-510-271730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
120 PM EDT Thu Jun 26 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices from 95 to 100 degrees are expected today, peaking
between the hours of noon and 6pm.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices from 90 to 100 degrees are expected on Friday, peaking
between the hours of noon and 6pm. Major to extreme heat stress is
forecast.

Thunderstorms could produce strong wind gusts on Friday and Saturday.
In addition, locally heavy rainfall could result in localized flash
flooding.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-015-016-074-076>078-WVZ511>514-271730-
Mercer-Venango-Forest-Clarion-Jefferson PA-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Indiana-Higher Elevations of Indiana-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
120 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices from 85 to 95 degrees are expected Friday, peaking
between the hours of noon and 6pm. Moderate heat stress is forecast.

Thunderstorms could produce strong wind gusts on Friday and Saturday.
In addition, locally heavy rainfall could result in localized flash
flooding.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Milcarek

In the hours before

Local storm report, Jun 26, 4:04 PM EDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
404 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Tstm Wnd Dmg     1 SE New Castle         40.99N 80.34W
06/26/2025                   Lawrence           PA   911 Call Center

            Corrects previous tstm wnd dmg report from 1
            SE New Castle. Tree down on wires at East
            Lutton Street and Cunningham Avenue.

&&
Local storm report, Jun 26, 5:53 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
553 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Dmg     Lawrenceville           40.46N 79.96W
06/26/2025                   Allegheny          PA   NWS Employee

            Tree limbs down along 40th St in
            Lawrenceville.

&&

Kramar
Local storm report, Jun 26, 6:05 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
605 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      1 W Pennsbury Village   40.43N 80.12W
06/26/2025                   Allegheny          PA   911 Call Center

            Car rescues along Campbells Run Rd.

&&

Kramar
Local storm report, Jun 26, 6:11 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
611 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Rain             3 SSW Robinson Township 40.43N 80.15W
06/26/2025  M2.62 Inch       Allegheny          PA   Mesonet

            Fell in less than an hour.

&&

Kramar
Local storm report, Jun 26, 6:20 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
620 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Flash Flood      2 SSW Robinson Township 40.44N 80.14W
06/26/2025                   Allegheny          PA   911 Call Center

            Three feet of water in business along
            Campbells Run Rd.

&&

Kramar
Local storm report, Jun 26, 6:28 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
628 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Flash Flood      Oakdale                 40.40N 80.19W
06/26/2025                   Allegheny          PA   Public

            Reports of flooding along Noblestown Rd in
            North Fayette Township.

&&

Kramar

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:03 PM EDTSevere Thunderstorm WarningPBZMercer42 min
Jun 26, 2:39 PM EDTSevere Thunderstorm WarningPBZMercer51 min
Jun 26, 3:35 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence40 min
Jun 26, 3:58 PM EDTSevere Thunderstorm WarningPBZBeaver47 min
Jun 26, 4:42 PM EDTSevere Thunderstorm WarningPBZBeaver48 min
Jun 26, 5:04 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson15 min
Jun 26, 5:22 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington38 min
Jun 26, 5:32 PM EDTFlash Flood WarningPBZAllegheny4 hr
Jun 26, 5:37 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington38 min
Jun 26, 5:50 PM EDTFlash Flood WarningPBZAllegheny, Washington3 hr
Jun 26, 5:56 PM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland49 min
Jun 26, 6:05 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington40 min
Jun 26, 6:22 PM EDTSevere Thunderstorm WarningPBZWashington38 min
Jun 26, 6:59 PM EDTSevere Thunderstorm WarningPBZWashington46 min
Jun 26, 7:26 PM EDTFlash Flood WarningPBZWashington4 hr
Jun 26, 7:50 PM EDTFlash Flood WarningPBZMarshall3 hr
Jun 26, 5:38 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas18 min
Jun 26, 6:01 PM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Harrison, Tuscarawas44 min
Jun 26, 6:29 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas46 min
Jun 26, 7:17 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson30 min

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.